Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 111, NWS Shreveport, LA

April 29, 2009Little River County, Sevier County, Arkansas

NWS Shreveport, LA issued this severe thunderstorm warning at Apr 29, 2009, 2:50 PM CDT for Little River County, Sevier County, Arkansas. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 29, 2009, 2:50 PM CDT (19:50 UTC)
Expired
Apr 29, 2009, 3:45 PM CDT
In force
55 min
Issued by
NWS Shreveport, LA
Area
Storm-based polygon

Counties Little River County, AR, Sevier County, AR

The radar

The Shreveport radar (KSHV), 160 km from the middle of the area, began a volume at 19:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 29, 9:36 AM CDTSevere Thunderstorm WatchSPC6 hr

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 7.8 hours before the alert went out and 305 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2009-04-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1229 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2009-04-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 130 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1229 J/kg
Mixed-layer CIN
-4 J/kg
Mixed-layer LCL
462 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
130 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
0.6
Supercell composite
3.4

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 10:16 AM CDT, 4 hours 34 minutes earlier.

Area forecast discussion, Apr 29, 10:16 AM CDT, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
1016 AM CDT WED APR 29 2009

.DISCUSSION...
JUST ISSUED NEW ZONES TO INCLUDE SVR WATCH 209 AND MENTIONED
SEVERE THREATS IN THE WORDING. ALSO INCREASED POPS NORTH OF I20
WHICH APPEARS TO BE THE SOUTHERN EXTENT OF WHERE THE MCS WILL
TRAVERSE. WILL HAVE TO WATCH THIS ONE CLOSELY AS IT APPEARS TO BE
MATURING INTO A STRONGER SYSTEM AND WILL BE HEADED TOWARD HIGHER
INSTABILITIES ACROSS NORTHEAST TEXAS..SOUTHWEST ARKANSAS AND
SOUTHEAST OKLAHOMA. WE WILL BE DOING AN 18Z SOUNDING TO ANALYZE
THE ATMOSPHERE AHEAD OF THE COMPLEX TO HOPEFULLY BETTER EVALUATE
THE INSTABILITY FOR THIS AFTERNOON. NEW 12Z NAM HAS BACKED OFF
SOMEWHAT ON THE STRENGTH OF THE LOW LEVEL JET IN THE 18 TO 21Z
TIMEFRAME BUT IS STILL SHOWING A PEAK OF AROUND 40 KTS IN
NORTHEAST TEXAS WITH MU CAPES FORECAST IN THE 2000-3000 J/KG
RANGE. OBVIOUSLY THE COMPLEX IS PLAYING A ROLE ON QPF AMOUNTS AS
THE FOCUS WILL BE FURTHER SOUTH AND ALONG ANY BOUNDARIES THAT GET
LAID DOWN WHERE TRAINING CAN BE FOCUSED. DEWPOINTS ALREADY IN THE
UPPER 60S AHEAD OF THE SYSTEM AND PW VALUES FROM THE SOUNDINGS
RANGE FROM 1.36 AT SHV TO 1.66 AT FWD. GOES PW SOUNDER INDICATING
PW AS HIGH AS 1.88 INCHES IN PORTIONS OF EAST TEXAS.
NONETHELESS...HEAVY RAIN IS MENTIONED ALONG WITH THE GUSTY WINDS
AND SMALL HAIL.

MODELS NOT HANDLING THE EVOLUTION OF THE MCS WELL SO I CANT EXPECT
THE SHORT TERM SOLUTIONS TO BE HANDLED THAT WELL FOR TOMORROW AS
BOUNDARIES...RAIN COOLED AIR...AND CLOUDS WILL PLAY A ROLE FOR
TOMORROWS WEATHER. 12Z NAM SHOWING A GRADIENT OF POPS FROM ABOUT
MARSHALL WESTWARD WITH LITTLE RAIN CHANCES TOMORROW UP TO 60 IN
MLU. WILL EVALUATE TOMORROW AS MORE GUIDANCE COMES IN AN THE
EVOLUTION OF THE MCS PLAYS OUT.

LONGER TERM STILL SHOWING SOME DIFFERENCES IN THE POSITION OF A
STALLED FRONTAL BOUNDARY ACROSS THE OZARKS AND THE INTENSTITY OF A
SHORTWAVE ON SATURDAY AND SUNDAY. THE ECMWF SHOWING A MUCH
STRONGER SHORTWAVE THAN THE GFS WHICH WILL PLAY A KEY ROLE IN
POSSIBLE SEVERE WEATHER THIS WEEKEND. THE LOCATION OF THE FRONT
WILL ALSO HAVE FFW IMPLICATIONS AS HPC HAS 4 TO 6 INCHES PROGGED
ACROSS NORTHERN ARKANSAS WHICH COULD IMPOSE UPON THE NORTHERN COUNTIES./04/

&&

.AVIATION...
MVFR DECKS SHOWING SIGNS OF CRACKING NOW AND SHOULD SLOWLY LIFT INTO
A SCT/BKN VFR CU FIELD BY LATE MORNING/MIDDAY. SHORTWAVE OVER CEN NM
IS EJECTING TO THE NE INTO THE TX/OK PANHANDLES...AND WILL GIVE LONG
LIFE TO THE LARGE MCS OVER MUCH OF OK AND N TX. SVR TSTM WATCH 209
COVERS THE THREAT AREA VALID THRU 21Z.  THIS FEATURE MAY WELL TAIL
DOWN INTO THE ARKLATX LATER TODAY AS WE HEAT UP.  WILL MAINTAIN CB/S
OR VCTS IN FOR THE TYR/GGG TERMINALS 18 TO 19Z...WITH TEMPO GROUPS
ADDED AT 18Z CYCLE BASED ON RADAR TREND.  TSTMS LOOK TO AFFECT THE
TXK/ELD TERMINALS BETWEEN 20-24Z AND PERHAPS SHV AS WELL.
OVERNIGHT...BEHIND THE MCS...RESIDUAL AC SHIELD MAY REMAIN OVER THE
AREA WITH LOW MVFR/IFR CIGS LIKELY TO DEVELOP AND OVERSPREAD CWA
AFTER 06Z. GUSTY WINDS AND HAIL MAIN THREAT ATTM FOR I-30 CORRIDOR.
OTHERWISE...SFC WINDS SSE AROUND 10 TO 15KTS DIMINISHING A BIT
OVERNIGHT. /24/

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  82  64  83  67  85 /  70  30  30  20  20
MLU  83  65  82  65  85 /  50  20  30  20  20
DEQ  76  65  79  64  81 /  90  50  30  20  20
TXK  79  64  81  67  83 /  80  40  30  20  20
ELD  82  63  81  65  84 /  70  30  30  20  20
TYR  81  66  81  68  84 /  50  30  30  20  20
GGG  81  65  83  67  85 /  60  30  30  20  20
LFK  83  67  84  68  86 /  50  20  30  10  20

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

04/24
Hazardous weather outlook, Apr 29, 12:05 PM CDT, 2 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CDT WED APR 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>013-OKZ077-TXZ096-097-
108>112-124>126-136>138-149>153-165-301715-
SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-NEVADA-MILLER-LAFAYETTE-
COLUMBIA-UNION AR-CADDO-BOSSIER-WEBSTER-CLAIBORNE-LINCOLN-
UNION LA-DE SOTO-RED RIVER-BIENVILLE-JACKSON-MCCURTAIN-BOWIE-
FRANKLIN-TITUS-CAMP-MORRIS-CASS-WOOD-UPSHUR-MARION-SMITH-GREGG-
HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY-ANGELINA-
1205 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA...
NORTHWEST LOUISIANA...SOUTHEAST OKLAHOMA...EAST TEXAS AND
NORTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

STRONG THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON ACROSS
NORTHEAST TEXAS...SOUTHWEST OKLAHOMA AND SOUTHWEST ARKANSAS. A
LARGE THUNDERSTORM COMPLEX IS CURRENTLY MOVING ACROSS SOUTHERN
OKLAHOMA AND WILL PRODUCE THUNDERSTORMS THAT MAY CONTAIN DAMAGING
WINDS...SMALL HAIL...AND HEAVY RAINFALL. THE ATMOSPHERE IS
BECOMING UNSTABLE ACROSS THESE AREAS THIS AFTERNOON AND WILL AID
IN THE THUNDERSTORM INTENSITY. ALSO...DUE TO THE HIGH MOISTURE CONTENT
IN THE ATMOSPHERE...THUNDERSTORMS MAY ALSO PRODUCE FLOODING THIS
AFTERNOON AND EVENING. COUNTIES ALONG AND NEAR THE RED RIVER AND
NORTH OF INTERSTATE 20 WILL BE MOST AT RISK TODAY FOR SEVERE
WEATHER.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN
ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION
ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS WILL BE REQUIRED ACROSS NORTHEAST TEXAS...SOUTHEAST
OKLAHOMA...AND SOUTHWEST ARKANSAS THIS AFTEROON INTO THIS EVENING.
SPOTTERS MAY BE REQUIRED ACROSS NORTHWEST LOUISIANA LATER THIS
AFTERNOON AND EVENING.

LAZ014-017>022-TXZ166-167-301715-
OUACHITA-SABINE LA-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-
SAN AUGUSTINE-SABINE TX-
1205 PM CDT WED APR 29 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
LOUISIANA AND NORTHEAST LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
AND EVENING. A FEW STORMS MAY BECOME SEVERE IN THE LATE AFTERNOON
HOURS PRODUCING SMALL HAIL...GUSTY WINDS...AND HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...
A COLD FRONT IS EXPECTED TO STALL ACROSS CENTRAL AND SOUTHERN
ARKANSAS ON SATURDAY. SEVERE STORMS WILL BE POSSIBLE ALONG AND
AHEAD OF THIS FRONT BEFORE THE FRONT CLEARS THE FOUR STATE REGION
ON SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS MAY BE REQUIRED LATER THIS AFTERNOON AND EVENING.

In the hours before

Special weather statement, Apr 29, 12:13 PM CDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1213 PM CDT WED APR 29 2009

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-291815-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1213 PM CDT WED APR 29 2009

...A SIGNIFICANT SEVERE WEATHER OUTBREAK IS LIKELY THIS AFTERNOON
OVER THE NORTH PART OF THE FOUR STATE AREA...

A STRONG SQUALL LINE OVER SOUTHERN OKLAHOMA WAS MOVING EAST AND
SOUTHEAST AT 20 MPH THIS AFTERNOON. THIS SQUALL LINE PRODUCED
WIND DAMAGE IN SOUTHERN OKLAHOMA DURING THE MORNING.

AS THE SQUALL LINE MOVES EAST...IT WILL MOVE INTO VERY UNSTABLE AIR
OVER SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...AND SOUTHWEST ARKANSAS...
AND WITH GOOD SOUTHEAST WINDS FEEDING INTO THE SQUALL LINE...IT IS
EXPECTED TO PERSIST THROUGH THE AFTERNOON.

RESIDENTS ACROSS THE FOUR STATE REGION SHOULD STAY ABREAST TO THE
LATEST WEATHER INFORMATION FROM THE NATIONAL WEATHER SERVICE IN
SHREVEPORT.

03
Local storm report, Apr 29, 2:10 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
210 PM CDT WED APR 29 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0148 PM     TSTM WND DMG     RUFE                    34.12N 95.15W
04/29/2009                   MCCURTAIN          OK   PUBLIC

            POWER OUT IN THE TOWN OF RUFE.

&&

18

The office that day

Everything else NWS Shreveport, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 28, 7:20 PM CDTRiver Flood WarningSHVSabine, San Augustine11 hr
Apr 28, 9:17 PM CDTRiver Flood WarningSHVAngelina, Cherokee, Nacogdoches36 hr
Apr 29, 12:57 PM CDTFlash Flood WatchSHVBowie, Camp, Cass, Franklin, Marion, Morris and 4 more15 hr
Apr 29, 1:56 PM CDTSevere Thunderstorm WarningSHVRed River79 min
Apr 29, 4:40 PM CDTSevere Thunderstorm WarningSHVCass, Morris65 min
Apr 29, 5:29 PM CDTSevere Thunderstorm WarningSHVBowie, Cass, Marion46 min
Apr 29, 6:54 PM CDTSevere Thunderstorm WarningSHVClaiborne, Union, Webster51 min
Apr 29, 5:45 PM CDTSevere Thunderstorm WarningSHVHempstead, Nevada45 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.